helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    

Dr. Okun

Ask the Doctor Moderators
  • Content count

    9,504
  • Joined

  • Last visited

  • Days Won

    56

Dr. Okun last won the day on March 3

Dr. Okun had the most liked content!

Community Reputation

397 Excellent

About Dr. Okun

  • Rank
    Advanced Member
  • Birthday

Contact Methods

  • Website URL
    http://movementdisorders.ufhealth.org

Profile Information

  • Gender
    Not Telling
  • Location
    University of Florida
  • Interests
    Parkinson disease and movement disorders
  1. Thanks. Be careful with agonists as the ICD can show up at any dose; some studies say less with lower doses and some say less with the patch. As far as Sinemet or Madopar use as much as you need to control symptoms as we do not recommend under-dosing. Hope that helps!
  2. Terrific I am so glad you found someone.
  3. The safest technique is actually not a sleep pill. It is simply to redose Sinemet or Madopar if you awaken at night. A sleep study could be useful as could a small dose of clonazepam. In some cases melatonin may make sleep worse. Hope that helps.
  4. You can get sensory changes on the side of the body your Parkinson start's on (or your worse side); however this sounds more like a disc compression or nerve compression. Best to see a neurologist. If it resolves with dopamine it could be PD related.
  5. This is possible but also may be from too low of a dose. Also, be careful with side effects of agonists such as impulse control disorders (shopping, gambling, hypersexuality).
  6. Yes the sedative meds you took we have heard can improve PD symptoms for many hours but we do not recommend their chronic use. The Rytary in some of our patients has resulted in stomach issues and we switch back to Sinemet in these cases. Taking SInemet at more frequent time intervals may solve your wearing off. Hope you feel better.
  7. We usually try different SSRI's or SNRI's or TCA's for depression in Parkinson and different patients may need different meds. It depends on side effects and also in some cases how fats you metabolize drugs. When a depression drug is stopped for side effects it may lead to recurrence of depression and a risk of feeling suicidal so be careful.
  8. Our 18004PDINFO helpline can assist talking you through this issue. In general if you bring his medicines on a plan to the US and have the bottles and presciptions in the bag it is usually not a problem. This is the same for Mexico I think. You can get a doctor in the US to write prescriptions for what you need and it can be any doctor (family or even a doc in the box) though they may be expensive. The meds like dopamine agonists, Sinemet, etc. are available however some of the sedatives and other meds are not. Our 18004PDINFO can help you through your list. Safe travels.
  9. I do not know if you could have done something differently but weight loss occurs commonly in Parkinson and also other neurodegenerative conditions. Because these conditions affect brain systems important to weight they can sometimes be hard to treat even with increasing calories.
  10. It sounds like your doctor may not have the expertise to tell if you have Parkinson or something else. Referral to a specialist in movement disorders may be helpful. Some of your symptoms sound like PD and others do not and in that case I would be suspicious that something other than PD is going on. A DAT scan could tell a doc with less expertise whether there is a dopamine issue and that may be worth pursuing.
  11. Your symptoms could be consistent with Parkinson and your age at 47 would not eliminate Parkinson. One sided symptoms as you describe with associated pain and dystonic postures could definitely be PD. I would suggest you see a neurologist or movement expert. I would not however try to self diagnose as in some cases you may be wrong. If you have PD, based on your description I would anticipate this to be very treatable and for you to do very well.
  12. I have observed cold symptoms as a wearing off phenomenon and in many cases moving doses closer together is the solution. You may ask your doc for example to move doses to every 3 hours instead of 3.5. Hope that is helpful!
  13. This is usually not Parkinson related and I suggest seeing an ENT doc as it is not a good idea to keep taking prednisone (in general). Good luck.
  14. This could be sundowning or worsening cognition at night. Strategies that may be helpful include reducing pump rate toward the end of the day, reducing sinemet, agonists or other medications---but watch out as reductions can lead to worsening of PD symptoms. Since she is at max dose of Nuplazid one could ask your doc about a trial or stopping or possibly adding seroquel or clozapine. It is certianly possible NuPlazid worsened symptoms.
  15. Thanks for the question. Please see previous reply but in summary dopamine agonists can cause coughing and also soughing while eating could be a sign of aspiration and lead to pneumonia.